HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Calf compartment syndrome and lumbar plexopathy following topical bovine thrombin-induced coagulopathy.

Abstract
We describe a patient with acquired thrombin inhibitor who developed tibial and peroneal neuropathies followed by lumbar plexopathy as a result of large calf and psoas muscle hematomas. Thrombin time, Prothombin time, and partial thromboplastin time were prolonged after repeated exposures to topical bovine thrombin in two orthopedic procedures Specific coagulation tests revealed that the coagulopathy was the result of an inhibitor to bovine thrombin that cross-reacted with human thrombin. We emphasize the risk of spontaneous hematomas that can compromise peripheral nerves as a result of an acquired coagulopathy following bovine thrombin exposure.
AuthorsK K Verma, F C Gushiken, K K Wu, F J Vriesendrop, M M Dimachkie
JournalJournal of clinical neuromuscular disease (J Clin Neuromuscul Dis) Vol. 2 Issue 3 Pg. 139-41 (Mar 2001) ISSN: 1537-1611 [Electronic] United States
PMID19078621 (Publication Type: Journal Article)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: